Doctors Lounge - Gynecology Answers
provided on www.doctorslounge.com is designed to support, not
replace, the relationship that exists between a patient/site
visitor and his/her physician."
Back to Gynecology Answers List
- Sun Sep 04, 2005 12:23 am
I have been on birth control continually for about the last seven months. I am concerned about the length of my most recent period. For example, within the last two months (June, July) my period began on the Tuesday of the last week of my birth control pills (reminder pills). My period then ended on the Friday of the the last week of pills, and so I began my new pack of pills the Sunday after, as instructed. I did, however, double up numberous times within the mondh of July after missing pills. For the month of August I was very accurate about my pills. I took each pill every day between the hours of 8-10 A.M. In August, I only missed one pill within the third week of pills, but doubled up the following day as scheduled. What I am calling my period for the month of August, is not a normal period. Monday night, August 30, during my reminder pills, I noticed after using the restroom that a sort of brown discharge appeared on the tissue after wiping, a normal factor before and after my periods. I used a tampon that night. Tuesday morning I woke up, removed my tampon, and notice that it was only somewhat absorbed with not blood, but the brown discharge. From Tuesday morning on, I have not had any more brown discharge, nor any bleeding whatsoever. It is now Saturday and I am on my last reminder pill. My new pack of pills starts tomorrow and I am unsure of what to do? Do I start my new birth control pack? Could I be pregnant? Was this a missed period, or just a very light period? I will include some dates that may help you understand what is going on. When I have sex, my boyfriend never goes inside. We use condoms sometimes, but I have always relied on the pill. Please help. I am a hurricane evacuee now in Houston, so I am unable to call my local OBGYN. I cannot see someone in Houston until Tuesday after the holiday weekend. Thank you so much. I do not know if what my body is feeling is the result of pregnancy or just psychological.
Month of August:
August 2-5 Period
August 7 New Birth Control pack
Dates of Intercourse August 7, 9, 10, 11, 13, 16, 18, 19, 26
Date of next period (the light dischard described above) August 30
Today's Date September 3
| Theresa Jones, RN
- Sun Sep 04, 2005 8:29 am
First let me say that my heart and prayers goes out to you due to the recent hurricane disaster and I wish you the best and hope that a sense of normalcy returns to you quickly. Now for your question, I am sure you are already aware that missed birth control pills decrease the effectiveness of the pill. It is not an impossibility regarding pregnancy. I would however suggest that you start your new pack of pills as directed, but have a pregnancy test as soon as it is possible to do so. If you are pregnant, you have already been on the birth control, if you are not pregnant you certainly are risking pregnancy by not taking them as directed.